Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 296, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 9, 2011, 6:59 PM CDT for Alfalfa County, Grant County, Oklahoma. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 6:59 PM CDT (23:59 UTC)
- Expired
- Jun 9, 2011, 7:41 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Alfalfa County, OK, Grant County, OK
The radar
The Vance AFB radar (KVNX), 14 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:05 PM CDT | HAIL 2 | Cherokee, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 12.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -569 J/kg
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
274 WUUS54 KOUN 092359 SVROUN OKC003-053-100100- /O.NEW.KOUN.SV.W.0296.110609T2359Z-110610T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 659 PM CDT THU JUN 9 2011 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GRANT COUNTY IN NORTHERN OKLAHOMA... NORTHERN ALFALFA COUNTY IN NORTHWEST OKLAHOMA... * UNTIL 800 PM CDT * AT 658 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF CHEROKEE...MOVING NORTHEAST AT 40 MPH. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF QUARTERS... WIND GUSTS TO 60 MPH... * LOCATIONS IN THE WARNING INCLUDE BYRON...CHEROKEE...GREAT SALT PLAINS LAKE...INGERSOLL...MANCHESTER AND WAKITA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER FROM THE STORM IN A STURDY BUILDING. BOATERS ON AREA LAKES SHOULD RETURN TO SHORE. DO NOT SEEK SHELTER UNDER ISOLATED TREES AS THESE ARE TARGETS FOR LIGHTNING. AVOID LOW LYING AREAS AND FLOODING ROADWAYS. && LAT...LON 3700 9820 3700 9752 3660 9834 3675 9847 TIME...MOT...LOC 2358Z 232DEG 34KT 3673 9832 $$
3 follow-up statements
348 WWUS54 KOUN 100014 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 714 PM CDT THU JUN 9 2011 OKC003-053-100100- /O.CON.KOUN.SV.W.0296.000000T0000Z-110610T0100Z/ ALFALFA OK-GRANT OK- 714 PM CDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHWESTERN GRANT AND NORTHEASTERN ALFALFA COUNTIES... AT 713 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES NORTH OF GREAT SALT PLAINS LAKE...MOVING NORTHEAST AT 40 MPH. THIS STORM PRODUCED 2-INCH DIAMETER HAIL IN CHEROKEE AT 705 PM. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF GOLF BALLS... WIND GUSTS TO 60 MPH... * LOCATIONS IN THE WARNING INCLUDE GREAT SALT PLAINS LAKE... MANCHESTER...WAKITA AND WALDRON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER FROM THE STORM IN A STURDY BUILDING. BOATERS ON AREA LAKES SHOULD RETURN TO SHORE. DO NOT SEEK SHELTER UNDER ISOLATED TREES AS THESE ARE TARGETS FOR LIGHTNING. AVOID LOW LYING AREAS AND FLOODING ROADWAYS. && LAT...LON 3667 9820 3682 9829 3700 9820 3700 9752 TIME...MOT...LOC 0013Z 232DEG 34KT 3681 9819 $$
383
WWUS54 KOUN 100030
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT THU JUN 9 2011
OKC003-100038-
/O.CAN.KOUN.SV.W.0296.000000T0000Z-110610T0100Z/
ALFALFA OK-
730 PM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN ALFALFA COUNTY...
THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO GRANT COUNTY...
BUT ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WERE APPROACHING
ALFALFA COUNTY FROM THE SOUTHWEST. REMAIN ALERT AND LISTEN FOR
ADDITIONAL WARNINGS.
LAT...LON 3699 9754 3674 9807 3685 9811 3700 9806
3700 9754
TIME...MOT...LOC 0028Z 235DEG 35KT 3688 9801
$$
OKC053-100100-
/O.CON.KOUN.SV.W.0296.000000T0000Z-110610T0100Z/
GRANT OK-
730 PM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN GRANT COUNTY...
AT 728 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 7 MILES WEST OF WAKITA...MOVING NORTHEAST AT 40 MPH.
THIS STORM HAS WEAKENED... BUT STILL APPEARS CAPABLE OF PRODUCING
LARGE HAIL.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE MANCHESTER AND WAKITA.
LAT...LON 3699 9754 3674 9807 3685 9811 3700 9806
3700 9754
TIME...MOT...LOC 0028Z 235DEG 35KT 3688 9801
$$016
WWUS54 KOUN 100041
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
741 PM CDT THU JUN 9 2011
OKC053-100050-
/O.CAN.KOUN.SV.W.0296.000000T0000Z-110610T0100Z/
GRANT OK-
741 PM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHWESTERN GRANT COUNTY...
THE STORM HAS WEAKENED... BUT GUSTY WINDS AND SMALL HAIL MAY STILL
OCCUR.
LAT...LON 3699 9754 3674 9807 3685 9811 3700 9806
3700 9754
TIME...MOT...LOC 0040Z 232DEG 34KT 3697 9794
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:21 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 9, 6:21 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 621 PM CDT THU JUN 9 2011 .AVIATION... CONTINUED VFR. MAY HAVE STORMS AT LEAST GET CLOSE TO KCSM KHBR AND KPNC NEAR AND JUST SE OF SLOW-MOVING FRONT THIS EVENING. WILL COVER THIS WITH CB DESIGNATOR AND VCTS. WIND SHIFT IS BASED ON NAM12... WHICH HAS IT STALLING VERY CLOSE TO KCSM-KPNC ON FRIDAY. && .PREV DISCUSSION... /ISSUED 334 PM CDT THU JUN 9 2011/ DISCUSSION... MID LEVEL RIDGING HAS BEEN SUPPRESSED TO THE SOUTH AS A FEW MINOR WAVE MAKE THEIR WAY FROM WEST TO EAST THROUGH THE CONUS. AS THIS OCCURS A COLD FRONT HAS ENTERED NORTHWEST OKLAHOMA THIS AFTN. THIS FRONT ALONG WITH A DRYLINE ACROSS THE TX PANHANDLE WILL BE THE FOCUS FOR SOME SHOWER AND THUNDERSTORM ACTIVITY THIS AFTN AND EVENING. THERE IS A CHANCE WITH THE LARGE TEMP/DEWPOINT SPREAD THAT STRONG WIND GUSTS WILL BE LIKELY ALONG WITH A SECONDARY THREAT OF LARGE HAIL. SOME OF THE ACTIVITY COULD LINGER THROUGH THE EVENING HOURS ACROSS NORTHERN INTO WESTERN OK... PER LATEST SHORT-RANGE HIGH-RES MODELS. THIS SFC FRONT ALONG WITH SOME MODEST MID LEVEL FLOW WILL KEEP AT LEAST SOME OPPORTUNITY FOR MAINLY AFTN/EVENING SHWR/TSTM ACTIVITY THROUGH THE WEEKEND. BEST CHANCES REMAIN ACROSS NORTHERN/NORTHWESTERN HALF OF THE AREA. THE FRONT ALONG WITH ASSOCIATED CLOUD COVER AND PRECIP MAY KEEP TEMPS DOWN A FEW DEGREES NEXT COUPLE OF DAYS. HOWEVER BY SUNDAY... MODELS SHOW SFC FRONT LIFTING BACK NORTH AS MID LEVEL RIDGE BUILDS BACK NORTHWARD THROUGH THE SOUTHERN PLAINS. SO AGAIN HOT AND MAINLY DRY EARLY NEXT WEEK. A MORE SUBSTANTIAL TROUGH LOOKS TO MAKE ITS WAY EAST ACROSS THE CENTRAL PART OF THE COUNTRY BY THE MIDDLE OF NEXT WEEK. THIS WILL BRING ANOTHER SFC FRONT TOWARD THE AREA AND PERHAPS ANOTHER CHANCE FOR RAIN ACROSS PARTS OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 90 68 88 / 20 10 30 20 HOBART OK 73 97 70 92 / 30 20 30 20 WICHITA FALLS TX 76 99 75 97 / 0 10 20 10 GAGE OK 60 90 61 88 / 30 20 40 30 PONCA CITY OK 74 91 67 89 / 30 20 30 20 DURANT OK 73 91 74 90 / 0 0 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/24/24
Hazardous weather outlook, Jun 9, 6:20 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT THU JUN 9 2011
OKZ004>048-050>052-TXZ083>090-101000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
620 PM CDT THU JUN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN... WESTERN...
CENTRAL... AND SOUTHERN OKLAHOMA... AND PART OF NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN PARTS OF NORTHERN
AND WESTERN OKLAHOMA... AND A SMALL PART OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS NORTHWEST OF A LINE FROM PERRY... TO
KINGFISHER... TO WEATHERFORD... TO ALTUS... TO CROWELL TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS IS THROUGH 10 PM.
IMPACTS...
WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF HALF DOLLARS.
DISCUSSION...
A WEAK FRONT HAS MOVED INTO NORTHWEST OKLAHOMA THIS EVENING. SURFACE
HEATING AND CONVERGENCE ALONG THE FRONT SHOULD PROVIDE ENOUGH LIFT
FOR THUNDERSTORMS TO DEVELOP THIS EVENING. WITH HOT AND DRY AIR
PRESENT AT LOW LEVELS... STRONG DOWNBURST WINDS WILL BE POSSIBLE
WITH THE STORMS. COOL TEMPERATURES ALOFT MAY ALSO ALLOW FOR LARGE
HAIL IN THE STORMS. CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS
WILL ALSO BE A CONCERN.
FARTHER SOUTH... THUNDERSTORMS MAY DEVELOP SOUTHWARD INTO WESTERN
TEXAS NEAR A DRYLINE. THESE STORMS MAY MOVE INTO PARTS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. WITH TEMPERATURES IN THE 100S...
STRONG DOWNBURST WINDS WILL ALSO BE POSSIBLE WITH THESE STORMS.
THE STORMS FROM TEXAS WILL END THIS EVENING DUE TO LOSS OF HEATING.
HOWEVER... THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT ACROSS
APPROXIMATELY THE NORTHERN HALF OF OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUNE 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY WILL CREATE VERY HIGH
WILDFIRE POTENTIAL SOUTH OF THE FRONT ACROSS WESTERN OKLAHOMA.
AS THUNDERSTORMS DISSIPATE THIS EVENING... VERY STRONG WINDS WILL BE
POSSIBLE NEAR THE STORMS... IN ADDITION TO A SUBSTANTIAL TEMPERATURE
RISE AND HUMIDITY DECREASE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE FRONT IS EXPECTED TO MOVE INTO CENTRAL OKLAHOMA FRIDAY. THIS
FRONT WILL REMAIN IN THE REGION THROUGH THE WEEKEND. THUNDERSTORMS
WILL REMAIN POSSIBLE FRIDAY INTO SUNDAY... WITH THE BEST CHANCES
NEAR AND NORTH OF THE FRONT. ISOLATED SEVERE STORMS WILL BE POSSIBLE
FRIDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS SATURDAY...MAINLY
NEAR AND NORTH OF THE INTERSTATE 40 CORRIDOR.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM FRIDAY.In the hours before
Special weather statement, Jun 9, 5:52 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
552 PM CDT THU JUN 9 2011
OKZ014-092315-
ROGER MILLS OK-
552 PM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ROGER MILLS COUNTY.
AT 552 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 7 MILES NORTHWEST
OF DEMPSEY...AND 5 MILES NORTH OF REYDON...MOVING NORTHEAST AT 35
MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3588 10000 3590 9994 3593 9991 3596 9985
3582 9970 3585 9940 3558 9952 3542 9994
3543 10000Special weather statement, Jun 9, 6:46 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
646 PM CDT THU JUN 9 2011
OKZ006-100000-
ALFALFA OK-
646 PM CDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY.
AT 646 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF CARMEN...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3665 9821 3654 9852 3660 9853 3668 9853
3686 9830Special weather statement, Jun 9, 6:53 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 653 PM CDT THU JUN 9 2011 OKZ006-100015- ALFALFA OK- 653 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. AT 653 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAMBERT... MOVING NORTHEAST AT 35 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. STAY ALERT AND LISTEN FOR WARNINGS. LAT...LON 3693 9810 3659 9811 3656 9845 3672 9850
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 66 min |
| Jun 8, 7:28 PM CDT | Special Weather Statement | OUN | Woods | 32 min |
| Jun 8, 7:31 PM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| Jun 8, 7:34 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 41 min |
| Jun 8, 7:53 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 67 min |
| Jun 8, 8:08 PM CDT | Special Weather Statement | OUN | Jackson | 37 min |
| Jun 8, 8:43 PM CDT | Special Weather Statement | OUN | Jackson, Kiowa | 32 min |
| Jun 8, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 52 min |
| Jun 8, 9:00 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Jun 8, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 41 min |
| Jun 8, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 62 min |
| Jun 8, 9:45 PM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| Jun 8, 9:54 PM CDT | Special Weather Statement | OUN | Alfalfa | 36 min |
| Jun 8, 10:21 PM CDT | Special Weather Statement | OUN | Tillman | 39 min |
| Jun 8, 10:26 PM CDT | Special Weather Statement | OUN | Alfalfa | 34 min |
| Jun 8, 11:03 PM CDT | Special Weather Statement | OUN | Greer, Jackson, Kiowa, Tillman | 57 min |
| Jun 9, 5:52 PM CDT | Special Weather Statement | OUN | Roger Mills | 23 min |
| Jun 9, 6:06 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 39 min |
| Jun 9, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 48 min |
| Jun 9, 6:46 PM CDT | Special Weather Statement | OUN | Alfalfa | 14 min |
| Jun 9, 6:53 PM CDT | Special Weather Statement | OUN | Alfalfa | 22 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.